Missouri, 2015

Heavy Rain in Missouri, November 5, 2015

November 5, 2015 · NWS SGF · 3 events in 2 counties and zones

Thunderstorms associated with a cold front produced several reports of heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Thunderstorms associated with a cold front produced several reports of heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Nov 5, 6:03 PM CST, 3 hours 27 minutes earlier.

Area forecast discussion, Nov 5, 6:03 PM CST, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service SPRINGFIELD MO
603 PM CST THU NOV 5 2015

...Update to Aviation...

.SHORT TERM...(This Evening and Tonight)
Issued at 0250 PM CST THU NOV 05 2015

Widespread showers and thunderstorms will spread east across the
Missouri Ozarks we head through the evening. Most activity will be
east of Highway 65 by midnight an end across the eastern Ozarks
during the early morning hours.

.LONG TERM...(Friday through Thursday)
Issued at 0220 PM CST THU NOV 05 2015

A slightly cooler air mass will spread into the area on Friday
behind the cold front currently pushing across the region. Highs
Friday will warm into the lower to middle 60s which are right at
normal for early November.

The main upper level trough will remain north of the area on
Friday but will slide south into the region Saturday into Sunday.
As the trough moves through the region surface high pressure and a
colder air mass will settle over the area. Highs on Saturday and
Sunday will drop into the 50s both afternoons. Lows Friday night
will drop into the upper 30s with lows on both Saturday and Sunday
nights falling to around the freezing mark. A hard freeze will be
possible both nights.

Short wave upper level ridging will then build over the central
U.S. early next week bringing back seasonable conditions as highs
warm into the 60s during the afternoon hours.

Another upper level system will approach the region during the
middle of next week, bringing the next chance for showers and
thunderstorms to the area. The medium range models all show a
signal for chances for rain next week, but they do differ on the
exact track, timing, and strength of the system.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 0556 PM CST THU NOV 05 2015

For the KSGF, KJLN, and KBBG TAFS: A line of showers and storms
are currently pushing east across the area early this evening.
These storms have already passed through the KJLN site but will
affect the KSGF and KBBG TAF sites early in the TAF period. MVFR
to IFR visibilities and ceilings will be possible within the
storms.

A cold front remains across eastern Kansas early this evening and
will sweep east across the area this evening. Additional storms
may be possible along the front as it pushes through, but there
are still questions if they can develop or not. Did include a Tempo
group for thunder to cover the possibility.

Winds will swing to the north behind the front with VFR conditions
expected through Friday. There could be some fog develop early
Friday morning though mainly in at the KBBG site.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Foster
LONG TERM...Wise
AVIATION...Wise
Hazardous weather outlook, Nov 5, 9:06 PM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
906 PM CST THU NOV 5 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070315-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
906 PM CST THU NOV 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED LIGHTNING RISK.

DISCUSSION...

  AN AREA OF RAIN AND EMBEDDED SCATTERED THUNDERSTORMS WILL PUSH
  OUT OF SOUTH CENTRAL MISSOURI BY MIDNIGHT. THE MAIN THREAT WITH
  THIS ACTIVITY WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING.

  ADDITIONAL ISOLATED THUNDERSTORMS WILL BE POSSIBLE INTO THE
  OVERNIGHT PERIOD ACROSS THE REMAINDER OF THE OUTLOOK AREA ALONG
  A PASSING COLD FRONT. ISOLATED LIGHTNING STRIKES WILL BE THE
  MAIN POTENTIAL HAZARD WITH THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  LOW TEMPERATURES AROUND THE FREEZING MARK ARE EXPECTED SATURDAY
  NIGHT AND SUNDAY NIGHT.

  THUNDERSTORMS WILL AGAIN BE POSSIBLE BY THE MIDDLE OF NEXT
  WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Special weather statement, Nov 5, 4:23 PM CST, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
423 PM CST THU NOV 5 2015

MOZ093-101-052315-
NEWTON MO-MCDONALD MO-
423 PM CST THU NOV 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL NEWTON AND MCDONALD
COUNTIES UNTIL 515 PM CST...

AT 423 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SOUTH WEST CITY...OR 9 MILES NORTHEAST OF JAY...MOVING EAST AT 30
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
NEOSHO...                         BIG SUGAR CREEK STATE PARK...
ANDERSON...                       NOEL...
DODGE...                          GOODMAN...
SOUTH WEST CITY...                PINEVILLE...
LANAGAN...                        STELLA...
CAYUGA...                         TIFF CITY...
POWELL...                         ROCKY COMFORT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR
SOUTHWESTERN MISSOURI.

LAT...LON 3650 9462 3668 9462 3688 9433 3675 9407
      3650 9408
TIME...MOT...LOC 2223Z 248DEG 28KT 3650 9465

HATCH
Special weather statement, Nov 5, 4:27 PM CST, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
427 PM CST THU NOV 5 2015

MOZ068-069-052315-
HICKORY MO-CAMDEN MO-
427 PM CST THU NOV 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HICKORY AND CAMDEN
COUNTIES UNTIL 515 PM CST...

AT 426 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF URBANA...OR 8 MILES EAST OF HERMITAGE...MOVING EAST AT
35 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
LAKE OF THE OZARKS...             HA HA TONKA STATE PARK...
LAKE OF THE OZARKS STATE PARK...  OSAGE BEACH...
CAMDENTON...                      VILLAGE OF FOUR SEASONS...
LAKE OZARK...                     LAURIE...
SUNRISE BEACH...                  MACKS CREEK...
LINN CREEK...                     CLIMAX SPRINGS...
GREEN BAY TERRACE...              BRANCH...
PURVIS...                         BARNUMTON...
ROACH...                          HURRICANE DECK...
DECATURVILLE...                   OLD LINN CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR LAKE OF THE OZARKS...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR
CENTRAL MISSOURI.

LAT...LON 3821 9264 3817 9264 3817 9262 3807 9257
      3790 9266 3791 9318 3806 9320 3806 9307
      3815 9306 3820 9286 3819 9277 3822 9276
      3823 9271
TIME...MOT...LOC 2226Z 255DEG 30KT 3797 9316

HATCH
Special weather statement, Nov 5, 5:27 PM CST, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
527 PM CST THU NOV 5 2015

MOZ057-069-070-081-060000-
LACLEDE MO-MILLER MO-CAMDEN MO-PULASKI MO-
527 PM CST THU NOV 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LACLEDE...
NORTHWESTERN PULASKI...MILLER AND EASTERN CAMDEN COUNTIES UNTIL 600
PM CST...

AT 526 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OSAGE BEACH TO NEAR
CAMDENTON TO 12 MILES NORTHWEST OF LEBANON...AND MOVING NORTHEAST AT
50 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN THE ADVISORY INCLUDE...
LAKE OF THE OZARKS STATE PARK...  HA HA TONKA STATE PARK...
LAKE OF THE OZARKS...             OSAGE BEACH...
CAMDENTON...                      VILLAGE OF FOUR SEASONS...
RICHLAND...                       LAKE OZARK...
CROCKER...                        IBERIA...
SUNRISE BEACH...                  ST. ELIZABETH...
LINN CREEK...                     TUSCUMBIA...
BAGNELL...                        BRUMLEY...
LAKEVIEW...                       DECATURVILLE...
MARYS HOME...                     SWEDEBORG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR
CENTRAL MISSOURI.

LAT...LON 3834 9240 3834 9235 3820 9222 3789 9222
      3774 9286 3785 9286 3794 9282 3814 9279
      3835 9241
TIME...MOT...LOC 2326Z 240DEG 43KT 3810 9268 3797 9268 3781 9281

SCHAUMANN
Special weather statement, Nov 5, 6:31 PM CST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
631 PM CST THU NOV 5 2015

MOZ092-096-060100-
DOUGLAS MO-WRIGHT MO-
631 PM CST THU NOV 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR WRIGHT AND CENTRAL DOUGLAS
COUNTIES UNTIL 700 PM CST...

AT 630 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
HARTVILLE TO NEAR MANSFIELD TO 8 MILES SOUTH OF AVA...AND MOVING
NORTHEAST AT 65 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE ADVISORY INCLUDE...
MOUNTAIN GROVE...                 AVA...
MANSFIELD...                      DAWSON...
NORWOOD...                        HARTVILLE...
DUNCAN...                         BRUSHYKNOB...
SQUIRES...                        ODIN...
VANZANT...                        DRURY...
MANES...                          GRAFF...
GROVESPRING...                    GENTRYVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR
SOUTHWESTERN MISSOURI.

LAT...LON 3681 9275 3708 9268 3726 9268 3727 9270
      3728 9270 3729 9269 3735 9269 3748 9253
      3747 9225 3686 9224 3680 9249
TIME...MOT...LOC 0030Z 233DEG 57KT 3731 9265 3705 9262 3683 9271

SCHAUMANN
Special weather statement, Nov 5, 6:55 PM CST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 PM CST THU NOV 5 2015

MOZ082-060145-
TEXAS MO-
655 PM CST THU NOV 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR TEXAS COUNTY UNTIL 745 PM CST...

AT 655 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES SOUTH OF FORT
LEONARD WOOD TO 11 MILES NORTHWEST OF CABOOL TO NEAR MOUNTAIN
GROVE...AND MOVING EAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE ADVISORY INCLUDE...
LICKING...                        CABOOL...
HOUSTON...                        SUMMERSVILLE...
RAYMONDVILLE...                   HUGGINS...
PLATO...                          HAZELTON...
BENDAVIS...                       BUCYRUS...
SIMMONS...                        ROBY...
SUCCESS...                        ELK CREEK...
HARTSHORN...                      EUNICE...
YUKON...                          SOLO...
PRESCOTT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR
CENTRAL MISSOURI.

LAT...LON 3712 9166 3706 9224 3754 9225 3760 9206
      3760 9176 3743 9175 3742 9164 3741 9164
TIME...MOT...LOC 0055Z 253DEG 46KT 3746 9228 3725 9222 3707 9222

SCHAUMANN
Local storm report, Nov 5, 8:30 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
830 PM CST THU NOV 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     HAIL             3 N MCCUNE              37.40N 95.02W
11/05/2015  E0.50 INCH       CRAWFORD           KS   PUBLIC

0111 PM     HAIL             3 NE MCCUNE             37.39N 94.98W
11/05/2015  E0.88 INCH       CRAWFORD           KS   PUBLIC

            DIME TO NICKEL SIZED HAIL REPORTED.

0116 PM     HAIL             5 SE GREENBUSH          37.46N 94.93W
11/05/2015  E1.00 INCH       CRAWFORD           KS   PUBLIC

0120 PM     HAIL             GIRARD                  37.51N 94.84W
11/05/2015  E0.88 INCH       CRAWFORD           KS   POST OFFICE

0120 PM     HAIL             1 SSE GIRARD            37.50N 94.83W
11/05/2015  E1.00 INCH       CRAWFORD           KS   PUBLIC

            QUARTER HAIL REPORTED AT NATURES CORNER PRESCHOOL.

0120 PM     TSTM WND DMG     GIRARD                  37.51N 94.84W
11/05/2015                   CRAWFORD           KS   EMERGENCY MNGR

            BASED ON MULTIPLE VIDEOS AND EYEWITNESS ACCOUNTS OF AN
            EMERGENCY MANAGEMENT OFFICIAL...A MICROBURST PRODUCED
            DAMAGE ACROSS THE TOWN OF GIRARD. SEVERAL TREES WERE
            DOWNED ON POWER LINES...SEVERAL LIMBS WERE
            DOWNED...PARTIAL DAMAGE TO THE ROOF OF A BUSINESS WAS
            REPORTED ALONG WITH A FEW HOUSES SUSTAINING ROOF DAMAGE.

&&

BURCHFIELD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 heavy rain. Local standard time, as filed.

Heavy Rain, Howell

When
November 5, 9:30 PM CST
Where
Howell County, 3.5 mi N of White Church
Reported by
COOP Observer
Coordinates
36.900, -91.770

There was a report of 3.50 inches of rainfall in a few hours.

Heavy Rain, Howell

When
November 5, 10:01 PM CST
Where
Howell County, 0.88 mi SE of Mountain View
Reported by
Mesonet
Coordinates
36.990, -91.710

There was a report of 2.55 inches of rainfall measure at the Mountain View RAWS site in 24 hours.

Heavy Rain, Ozark

When
November 5, 10:06 PM CST
Where
Ozark County, 1.66 mi E of Trail
Reported by
Public
Coordinates
36.770, -92.270

There was a report of 2.33 inches of rainfall measured in 24 hours.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2015Every state in 2015This day in weather historyWarnings in Missouri, November 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 601447, 601448, 601449.